MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE G; IMPLANTABLE LEAD

BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE G; IMPLANTABLE LEAD
Model Number 0174
Medical Device Problem Codes High impedance (1291); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this right ventricular (rv) lead exhibited high out of range shock impedance measurements.Technical services (ts) was consulted, discussed sudden out of range measurements and normal sensing.Ts discussed possible conductor fracture and recommended performing a vector breakdown and discuss possible reprogramming options.This rv lead remains in service.No adverse patient effects were reported.
 
Event or Problem Description
It was reported that this right ventricular (rv) lead exhibited high out of range shock impedance measurements.Technical services (ts) was consulted, discussed sudden out of range measurements and normal sensing.Ts discussed possible conductor fracture and recommended performing a vector breakdown and discuss possible reprogramming options.This rv lead remains in service.No adverse patient effects were reported.Additional information was received, this right ventricular (rv) lead was explanted and successfully replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, the lead was thoroughly analyzed.Visual inspection confirmed that the lead was returned in two segments severed approximately 137mm from the terminal end.Resistance testing found that the lead was not electrically continuous.Detailed analysis confirmed that residual calcification was noted on the tip.Insulation damaged was observed at approximately 360mm and 435mm from the tip, characteristics of the insulation damage are consistent with lead on lead abrasion.A fractured proximal shocking conductor was observed at approximately 255 mm from the tip.Analysis concluded that based on the characteristics of the fracture, it was determined that it was consistent with cyclic fatigue damage.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A risk review was completed and confirmed that the event of shock impedance high out of range was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Based on a thorough review of the reported complaint, the conclusion code cause traced to device design.
 
Event or Problem Description

Brand Name
ENDOTAK RELIANCE G
Common Device Name
IMPLANTABLE LEAD
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
CPI - DEL CARIBE
guidant puerto rico b. v.
#12, rd. #698
dorado PR 00646
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key23405751
Report Number2124215-2025-77372
Device Sequence Number12003919
Product Code LWS
UDI-Device Identifier00802526373640
UDI-Public(01)00802526373640(17)050617
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P910073
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/17/2005
Device Model Number0174
Device Catalogue Number0174
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2025
Supplement Date Received by Manufacturer12/29/2025
04/15/2026
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date01/05/2026
04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age73 YR
Patient SexMale